Cancer Res Treat.  2011 Dec;43(4):260-263.

Fatal Ifosfamide-Induced Metabolic Encephalopathy in Patients with Recurrent Epithelial Ovarian Cancer: Report of Two Cases

Affiliations
  • 1Department of Obstetrics and Gynecology, Asan Medical Center, University of Ulsan College of Medicine, Seoul, Korea. catgut1-0@hanmail.net

Abstract

Central nervous system (CNS) toxicity has been reported in approximately 10-30% of patients receiving intravenous infusions of ifosfamide. Encephalopathy is a rare but serious CNS adverse reaction in these patients, and although usually transient and reversible, may cause persistent neurological dysfunction or death. Clinical features range from fatigue and confusion to coma and death. Although methylene blue can be used to treat ifosfamide-induced neurotoxicity, including encephalopathy, its mechanism of action remains poorly defined. We describe here two patients with recurrent epithelial ovarian cancer who experienced fatal encephalopathy following ifosfamide/mesna treatment.

Keyword

Encephalopathy; Ovarian epithelial cancer; Ifosfamide; Mesna; Methylene blue
Full Text Links
  • CRT
Share
  • Twitter
  • Facebook
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr